Alert archive / Maryland / Tornado Warnings in 2020
Tornado Warning 54, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Aug 29, 2020, 1:46 PM EDT for Dorchester County, Maryland. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2020, 1:46 PM EDT (17:46 UTC)
- Expired
- Aug 29, 2020, 2:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Dorchester County, MD
The radar
The Dover AFB radar (KDOX), 62 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 1:54 PM EDT | TSTM WND DMG | 5 S Woolford, MD | PUBLIC REPORTED 5 LARGE TREES BLOWN DOWN APPROX 5 MILES SOUTH OF CHURCH CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 48.8
The text
As transmitted.
120
WFUS51 KAKQ 291746
TORAKQ
MDC019-291815-
/O.NEW.KAKQ.TO.W.0054.200829T1746Z-200829T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
146 PM EDT Sat Aug 29 2020
The National Weather Service in Wakefield has issued a
* Tornado Warning for...
Central Dorchester County in southeastern Maryland...
* Until 215 PM EDT.
* At 146 PM EDT, a severe thunderstorm capable of producing a tornado
was located 8 miles east of Taylors Island, moving northeast at 30
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
central Dorchester County, including the following locations...
Bucktown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3845 7590 3837 7618 3843 7624 3856 7605
3857 7603 3855 7602 3857 7602 3857 7601
3858 7602 3858 7600
TIME...MOT...LOC 1746Z 238DEG 25KT 3844 7615
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
MRD3 follow-up statements
854
WWUS51 KAKQ 291753
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
153 PM EDT Sat Aug 29 2020
MDC019-291815-
/O.CON.KAKQ.TO.W.0054.000000T0000Z-200829T1815Z/
Dorchester MD-
153 PM EDT Sat Aug 29 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR CENTRAL
DORCHESTER COUNTY...
At 153 PM EDT, a severe thunderstorm capable of producing a tornado
was located 7 miles south of Cambridge, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Bucktown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3838 7613 3845 7620 3856 7605 3857 7603
3855 7602 3857 7602 3857 7601 3858 7602
3858 7600 3845 7590
TIME...MOT...LOC 1753Z 245DEG 27KT 3845 7608
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
MRD663
WWUS51 KAKQ 291801
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
201 PM EDT Sat Aug 29 2020
MDC019-291815-
/O.CON.KAKQ.TO.W.0054.000000T0000Z-200829T1815Z/
Dorchester MD-
201 PM EDT Sat Aug 29 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR CENTRAL
DORCHESTER COUNTY...
At 201 PM EDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southeast of Cambridge, moving northeast at 30
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Bucktown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3841 7604 3847 7610 3857 7599 3845 7590
TIME...MOT...LOC 1801Z 245DEG 27KT 3847 7601
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
MRD540
WWUS51 KAKQ 291814
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
214 PM EDT Sat Aug 29 2020
MDC019-291823-
/O.EXP.KAKQ.TO.W.0054.000000T0000Z-200829T1815Z/
Dorchester MD-
214 PM EDT Sat Aug 29 2020
...THE TORNADO WARNING FOR CENTRAL DORCHESTER COUNTY WILL EXPIRE AT
215 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3841 7604 3847 7610 3857 7599 3845 7590
TIME...MOT...LOC 1813Z 238DEG 25KT 3851 7593
$$
MRDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Aug 29, 10:19 AM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Aug 29, 10:19 AM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1019 AM EDT Sat Aug 29 2020
.SYNOPSIS...
The remnants of Tropical Cyclone Laura move across the area
today. High pressure builds in from the north on Sunday,
bringing drier and cooler weather to the area.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1015 AM Saturday...
Latest MSAS shows broken areas of tropical shwrs overspreading
the Piedmont along with extensive cloud coverage. Only sct shwrs
across the se. Key to this aftern wx will be if and how much
destablization (from daytime heating) can occur given the
current cloud coverage. SPC continues to show areas along and
east of I-95 in a slght svr risk (damaging winds, isltd tornado).
Some BINOVC noted across the east where the latest data does
show the best potential for convection to develop this aftrn.
Latest high res data does show the trend of a line of storms
developing along or just east of I-95 arnd 18Z then tracking
east towards the coast. Looks like the strongest activity will
exit the coast by 00Z. The west looks to stable/worked over
attm. Highs in the 80s to near 90 se.
PVS DSCN:
A pronounced drying trend is expected this evening-tonight, as
the actual cold front crosses the region. Still could see some
scattered showers/tstms through late evening (just ahead of the
actual front), so have kept slight chc-chc PoPs (highest E/SE)
through 03z for the forecast area. The cold front clears the
area by late tonight, with slightly cooler/drier air filtering
into the area in its wake. Lows range from the mid 60s N to the
low 70s across the far SE.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
As of 345 AM Saturday...
Dry and pleasant on Sunday with highs mostly in the mid 80s as high
pressure settles to our N. Mild and comfortable on Sunday night with
lows generally in the mid 60s. The surface flow slowly starts to
become more easterly by early Mon AM. Clouds are expected to
increase Monday night as a weak impulse in quasi-zonal flow aloft
and associated sfc low approach from the west. Any shower chances
likely remain just to the W of the area through sunrise on Monday.
Some of the models are hinting that a stationary boundary may set up
near/just north of the area on Mon as the low approaches. This
will result in increasing PoPs throughout the day (highest
NW/lowest SE) for showers/tstms. Will maintain slight chc-chc
PoPs Mon night for showers and perhaps a tstm or two. The
low/shortwave aloft tracks near or just to the N of the area
Monday night. This will result in shower/tstm chances
continuing, with the highest PoPs (~40%) north and east. Highs
Monday range from the upper 70s NW to the low-mid 80s elsewhere.
Lows Mon night mainly in the upper 60s-low 70s.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 345 PM Friday...
Unsettled weather will continue into Monday night/early Tuesday.
Easterly flow between high pressure to the north and weak low
pressure to the south will keep Atlantic moisture streaming into the
region. Overnight lows range from the mid 60s NW to low 70s SE. At
this time, it appears the highest coverage of showers overnight will
favor the northwestern CWA. Will keep PoPs aob 40% Monday night into
early Tuesday afternoon with somewhat greater coverage expected
Tuesday afternoon. With moist onshore flow and partly to mostly
cloudy skies, will limit afternoon high temps to around 80 degrees
NW, with mid and upper 80s for the remainder of the area. Chance for
isolated showers continues overnight with lows in the upper 60s and
low 70s.
Weak low pressure moves offshore on Wednesday but will maintain
chance PoPs for most of the area with greater surface heating acting
on copious low level moisture. Highs inch upward into the upper mid
80s to around 90 degrees. Similar conditions are expected Thursday
and Friday with highs in the upper 80s/low 90s and overnight lows in
the 70s.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
As of 640 AM EDT Saturday...
It is mainly VFR across the terminals as of 630 AM, with some
localized MVFR CIGs at ORF/ECG. These should lift by 12-13z.
BKN to OVC skies are expected today, but with mainly VFR CIGs.
MVFR conditions are possible at RIC with a lesser chc at
SBY later this morning-this aftn as the remnants of TD Laura
track over the area. A broken line of showers/tstms is expected
to track across the area from 16-22z. Not enough confidence to
include a TEMPO for TSRA attm, but have gone with VCTS instead.
Locally gusty winds and IFR (or worse) conditions are likely in
any tstm. Flight conditions will improve to VFR at all terminals by
this evening as the remnant low moves offshore. Could see
lingering isolated showers/tstms from 22-03z, especially near
the coast, but these are not expected to have any major impacts.
SW winds are expected to gust to 20-30 kt today (highest near
the coast). A cold front crosses the area tonight, giving way to
VFR/dry conditions Sun-Sun night. Flight restrictions are once
again possible Monday into Monday night as an area of weak low
pressure tracks near or just north of the region.
&&
.MARINE...
As of 405 AM Saturday...
Latest analysis reveals ~996mb sfc low pressure over the eastern
Great lakes. the associated cold frontal boundary extends from
SE Ontario back into the mid Mississippi River Valley.
Meanwhile, the remnants of tropical cyclone Laura were analyzed
over eastern KY/TN. A complex of showers and thunderstorms moved
over the northern waters early this morning, bringing a few SMWs
and MWS'. These storms will push farther offshore this morning,
with winds briefly diminishing toward dawn. However, expect
winds to slowly ramp up today, as pressure gradient tightens
ahead of the remnants of T.C. Laura, which will get absorbed
into the upper level flow and push across the northern mid-
Atlantic later today.
The SW winds will increase beginning Saturday morning to 15-20
kts with gusts around 25 kts. Convection is expected during the
late morning hours, continuing into the early evening which may
result in briefly higher gusts over the waters. The trailing
cold front drops across the area late tonight into early Sunday
morning, bringing increasing winds with the subsequent CAA surge
late tonight. NW 15-20 kts are expected during this surge, with
local wind probs showing potential for some gusts to ~30 kt over
elevated terminals in the middle and lower Ches Bay. Waves in
the Bay will build to 2-3 ft tonight into early Sunday, and
seas build to 3-5 ft.
In terms of headlines, SCA remains in place for the Bay through
12Z Sunday to account for both the pre-frontal SW surge and the
post-frontal CAA surge out of the NW. SCA for the Rivers and
Currituck Sound from late morning through 00Z/8pm EDT tonight.
For the open ocean waters, NWPS and Wavewatch have backed off on
seas a bit, and therefore pushed back SCA timing to 4pm. While
some gusty winds to ~30 kt are possible, SCA Flags are mainly
for the elevated seas out near 20nm.
Conditions improve by late Sunday morning as the front pushes
further south of the area and high pressure builds into the area
from the north. Sub-SCA conditions are expected from midday
Sunday through at least the early part of next week.
&&
.CLIMATE...
Through 8/28, the August monthly rain total at RIC remains
15.26". A pretty good chance for adding to this today as the
remnant low of TC Laura interacts with a cold front.
* This remains the 2nd wettest August on record (wettest August
on record is 16.30" in 2004). The normal rainfall total for
the entire month of August at RIC is 4.66".
* This is also the 4th wettest month on record for any month.
(wettest is 18.87" July 1945).
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for ANZ633-
635>638.
Small Craft Advisory until 8 AM EDT Sunday for ANZ630>632-634.
Small Craft Advisory from 4 PM this afternoon to 8 AM EDT
Sunday for ANZ650-652-654.
Small Craft Advisory from 4 PM this afternoon to 6 AM EDT
Sunday for ANZ656-658.
&&
SYNOPSIS...ERI/RHR
NEAR TERM...ERI/MPR
SHORT TERM...ERI/RHR
LONG TERM...RHR
AVIATION...CP/ERI
MARINE...CMF/MAM
CLIMATE...Hazardous weather outlook, Aug 29, 4:27 AM EDT, 9 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 427 AM EDT Sat Aug 29 2020 VAZ048-060>062-064>069-079-082-083-509>519-521-300830- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Charles City-New Kent- Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Western Essex- 427 AM EDT Sat Aug 29 2020 This Hazardous Weather Outlook is for central Virginia, east central Virginia, north central Virginia and south central Virginia. .DAY ONE...Today and tonight. The remnants of Tropical cyclone Laura are expected to impact the region today. The potential exists for heavy rain and strong gusty winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>017-030>032-102-VAZ080-081-084>090-092-093-095>098-520- 522>525-300830- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Dinwiddie-Prince George- Gloucester-Middlesex-Mathews-Greensville-Sussex-Surry-James City- Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake- Virginia Beach-Eastern King and Queen-Eastern Essex-York- Newport News-Hampton/Poquoson- 427 AM EDT Sat Aug 29 2020 This Hazardous Weather Outlook is for northeast North Carolina, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. The remnants of Tropical cyclone Laura are expected to impact the region today. The potential exists for heavy rain, strong gusty winds, and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-VAZ099-100-300830- Maryland Beaches-Accomack-Northampton- 427 AM EDT Sat Aug 29 2020 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. The remnants of Tropical cyclone Laura are expected to impact the region today. The potential exists for heavy rain, strong gusty winds, and isolated tornadoes. There is also an increased threat for localized flooding given that the area received heavy rainfall this morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>024-VAZ075>078-300830- Dorchester-Wicomico-Somerset-Inland Worcester-Westmoreland-Richmond- Northumberland-Lancaster- 427 AM EDT Sat Aug 29 2020 This Hazardous Weather Outlook is for southeast Maryland, east central Virginia and eastern Virginia. .DAY ONE...Today and tonight. The remnants of Tropical cyclone Laura are expected to impact the region today. The potential exists for heavy rain, strong gusty winds, and isolated tornadoes. There is also an increased threat for localized flooding given that the area received heavy rainfall this morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 29, 12:01 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1201 PM EDT Sat Aug 29 2020
VAZ064-075-521-291645-
Westmoreland-Western Essex-Caroline-
1201 PM EDT Sat Aug 29 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CAROLINE...
NORTHWESTERN WESTMORELAND AND NORTHWESTERN ESSEX COUNTIES...
At 1200 PM EDT, a strong thunderstorm was located near Port Royal, or
10 miles northeast of Bowling Green, moving northeast at 30 mph.
Wind gusts in excess of 30 mph are possible with this storm. In
addition, rainfall amounts of up to 1 inch are possible with this
storm.
Locations impacted include...
Colonial Beach, Port Royal, Loretto, Leedstown, Lerty, Hustle,
Potomac Beach, Oak Grove, Supply, Peeds, Chance, Stratford Hall,
Potomac Mills, Westmoreland State, Foneswood and Currioman Landing.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3826 7696 3823 7696 3820 7694 3816 7684
3816 7675 3812 7687 3812 7688 3810 7691
3800 7716 3816 7728 3820 7721 3817 7717
3817 7715 3815 7712 3816 7709 3814 7707
3817 7706 3818 7705 3826 7705 3828 7698
TIME...MOT...LOC 1600Z 241DEG 24KT 3811 7716
MRDSpecial weather statement, Aug 29, 12:40 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1240 PM EDT Sat Aug 29 2020
VAZ097-098-291745-
Chesapeake-Virginia Beach-
1240 PM EDT Sat Aug 29 2020
...A STRONG THUNDERSTORM WILL AFFECT ...THE SOUTHERN CITY OF
CHESAPEAKE AND THE CITY OF VIRGINIA BEACH...
At 1240 PM EDT, a strong thunderstorm was located over Fentress, or
over Great Bridge, moving northeast at 30 mph.
Wind gusts in excess of 30 mph are possible with this storm. In
addition, rainfall amounts of up to 1 inch are possible with this
storm.
Locations impacted include...
Virginia Beach, Great Bridge, Chesapeake, Back Bay, Fentress,
Princess Anne, Northwest, Rudee Heights, Mount Pleasant, Princess
Anne Plaza, Sigma, Sandbridge Beach, Oceana NAS, Macons Corner,
Pungo, Oceana, Dam Neck, North Virginia Beach, Gallups Corner and
Hickory.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3655 7624 3655 7628 3666 7640 3693 7594
3690 7594 3685 7593 3682 7592 3668 7587
TIME...MOT...LOC 1640Z 241DEG 24KT 3668 7622
MRDSpecial weather statement, Aug 29, 12:49 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1249 PM EDT Sat Aug 29 2020
NCZ016-017-102-VAZ098-291745-
Eastern Currituck-Camden-Western Currituck-Virginia Beach-
1249 PM EDT Sat Aug 29 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CAMDEN...AND
NORTHWESTERN CURRITUCK COUNTIES AND THE SOUTHEASTERN CITY OF VIRGINIA
BEACH...
At 1248 PM EDT, a strong thunderstorm was located just southwest of
Moyock, or 8 miles north of Camden, moving northeast at 35 mph.
Wind gusts in excess of 30 mph are possible with this storm. In
addition, rainfall amounts of up to 1 inch are possible with this
storm.
Locations impacted include...
Virginia Beach, Currituck, Moyock, Knotts Island, Snowden, Gregory,
Sligo, Lambs Corner, Munden and Shawboro.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3644 7629 3670 7588 3662 7584 3652 7582
3635 7621
TIME...MOT...LOC 1648Z 232DEG 30KT 3644 7618
MRDSpecial weather statement, Aug 29, 1:06 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Wakefield VA
106 PM EDT Sat Aug 29 2020
VAZ099-100-291745-
Accomack-Northampton-
106 PM EDT Sat Aug 29 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ACCOMACK AND
NORTHAMPTON COUNTIES...
At 106 PM EDT, a strong thunderstorm was located near Cheriton, or 9
miles north of Cape Charles, moving northeast at 40 mph.
Wind gusts in excess of 30 mph are possible with this storm.
Locations impacted include...
Exmore, Nassawadox, Cheriton, Willis Wharf, Bay View, Melfa,
Eastville, Wachapreague, Painter, Keller, Birdsnest, Jamesville,
Silver Beach, Machipongo, Wardtown, Franktown, Simpkins, Locustville,
Quinby and Smith Beach.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
LAT...LON 3761 7556 3756 7555 3747 7562 3742 7563
3727 7598 3736 7605 3739 7603 3744 7603
3748 7601 3778 7551 3776 7549
TIME...MOT...LOC 1706Z 236DEG 34KT 3739 7597
MRDSpecial weather statement, Aug 29, 1:29 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Wakefield VA
129 PM EDT Sat Aug 29 2020
MDZ021-291815-
Dorchester-
129 PM EDT Sat Aug 29 2020
...A STRONG THUNDERSTORM WILL AFFECT DORCHESTER COUNTY...
At 129 PM EDT, a strong thunderstorm was located near Taylors Island,
moving northeast at 45 mph.
Wind gusts in excess of 40 mph are possible with this storm.
Locations impacted include...
Cambridge, Hurlock, Sharptown, Secretary, Vienna, University Of
Maryland Center For Environmental Studies, East New Market,
Galestown, Church Creek, Brookview, Eldorado, Madison, Honga, Taylors
Island, Woolford, Bucktown and Linkwood.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3870 7580 3864 7571 3856 7570 3851 7576
3836 7618 3837 7622 3839 7623 3834 7622
3833 7626 3835 7624 3837 7628 3850 7633
3851 7621 3856 7621 3854 7625 3860 7614
3857 7603 3870 7590
TIME...MOT...LOC 1729Z 240DEG 40KT 3845 7623
MRDThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:00 PM EDT | Special Weather Statement | AKQ | Dorchester | 60 min |
| Aug 28, 8:39 PM EDT | Special Weather Statement | AKQ | Somerset | 66 min |
| Aug 28, 11:19 PM EDT | Special Weather Statement | AKQ | Dorchester | 41 min |
| Aug 29, 12:09 AM EDT | Special Weather Statement | AKQ | Dorchester | 51 min |
| Aug 29, 12:40 AM EDT | Special Weather Statement | AKQ | Somerset, Wicomico | 50 min |
| Aug 29, 1:10 AM EDT | Tornado Warning | AKQ | Somerset | 21 min |
| Aug 29, 1:27 AM EDT | Severe Thunderstorm Warning | AKQ | Somerset, Worcester | 48 min |
| Aug 29, 1:44 AM EDT | Areal Flood Advisory | AKQ | Somerset, Wicomico, Worcester | 3 hr |
| Aug 29, 3:21 AM EDT | Areal Flood Advisory | AKQ | Dorchester, Wicomico | 3 hr |
| Aug 29, 4:03 AM EDT | Flash Flood Warning | AKQ | Somerset, Wicomico | 3 hr |
| Aug 29, 4:39 AM EDT | Areal Flood Advisory | AKQ | Somerset, Wicomico, Worcester | 2 hr |
| Aug 29, 1:29 PM EDT | Special Weather Statement | AKQ | Dorchester | 46 min |
| Aug 29, 1:35 PM EDT | Severe Thunderstorm Warning | AKQ | Dorchester | 40 min |
| Aug 29, 2:16 PM EDT | Special Weather Statement | AKQ | Dorchester | 29 min |
Nearby
Tornado Warnings in Maryland, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.